Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 81, NWS Melbourne, FL

November 12, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 12, 2006, 2:08 PM EST for 5 counties in Florida. It took effect at Nov 13, 2006, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 2:08 PM EST (19:08 UTC)
In effect from
Nov 13, 2006, 12:00 PM EST
Expired
Nov 13, 2006, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 121908
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST SUN NOV 12 2006

...DRY CONDITIONS EXPECTED MONDAY AFTERNOON...

FLZ041-044-144-122200-
/O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
/O.CON.KMLB.FW.W.0080.000000T0000Z-061112T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ045-046-130715-
/O.UPG.KMLB.FW.A.0062.061113T1700Z-061113T2300Z/
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
ORANGE-SEMINOLE-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ053-141-130715-
/O.NEW.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
OSCEOLA-COASTAL VOLUSIA-
208 PM EST SUN NOV 12 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. 

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
3 follow-up statements
000 
WWUS82 KMLB 130343
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1043 PM EST SUN NOV 12 2006

...DRY CONDITIONS EXPECTED MONDAY AFTERNOON...

FLZ041-044>046-053-141-144-131030-
/O.CON.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
1043 PM EST SUN NOV 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
MONDAY...

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY WILL OCCUR MONDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

TES
000 
WWUS82 KMLB 131209
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
709 AM EST MON NOV 13 2006

...DRY CONDITIONS EXPECTED MONDAY AFTERNOON...

FLZ041-044>046-053-141-144-132300-
/O.CON.KMLB.FW.W.0081.061113T1700Z-061113T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
709 AM EST MON NOV 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON. 

THIS RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING LOCATIONS:
LAKE...SEMINOLE...ORANGE...VOLUSIA AND OSCEOLA COUNTIES.

DRIER AIR HAS MOVED INTO THE AREA BEHIND A COLD FRONT. LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
000 
WWUS82 KMLB 132229
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EST MON NOV 13 2006

...DRY CONDITIONS EXPECTED AGAIN TUESDAY AFTERNOON...

FLZ041-044>046-144-141030-
/O.EXP.KMLB.FW.W.0081.000000T0000Z-061113T2200Z/
/O.CON.KMLB.FW.A.0063.061114T1700Z-061114T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
529 PM EST MON NOV 13 2006

...RED FLAG WARNING HAS EXPIRED FOR TODAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT TUESDAY AFTERNOON.

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER 
WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON.  

DRIER AIR REMAINS ENTRENCHED ACROSS THE AREA. LONG DURATIONS OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT MAY DEVELOP AGAIN TUESDAY
AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

TES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 12, 9:20 AM EST, 4 hours 48 minutes earlier.

Area forecast discussion, Nov 12, 9:20 AM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EST SUN NOV 12 2006

.DISCUSSION...LATEST OBS AND SATELLITE IMAGERY INDICATE THAT THE
FRONTAL BOUNDARY IS MOVING THROUGH CENTRAL SECTIONS OF THE FORECAST
AREA. LOCAL SOUNDINGS SHOW MOISTURE TRAPPED BELOW 800 MB. STUBBORN
AREA OF LOW CLOUDS JUST BEHIND THE FRONT WILL BE SLOW TO BURN OFF
THIS MORNING. FORECAST IS FAIRLY STRAIGHTFORWARD. DRYING BEHIND THE
FRONT WILL BE MORE SIGNIFICANT THAN THE COLD ADVECTION...THOUGH
TEMPERATURES WILL TOP OUT A FEW DEGREES BELOW AVERAGE THIS
AFTERNOON. WILL BE UPDATING THE FORECAST THIS MORNING TO REFINE SKY
COVER.

&&

.MARINE...WESTERLY FLOW WILL BECOME NORTHWESTERLY THIS AFTERNOON
BEHIND THE FRONT. MOST SIGNIFICANT WIND SURGE WILL OCCUR NORTH OF
COCOA BEACH AND ACROSS THE OFFSHORE WATERS. LATEST OBS FROM BUOY
41012 INDICATE THAT WINDS HAVE ALREADY HIT 20 KT. WILL BE ISSUING A
SCA FOR THE NORTHERN OFFSHORE ZONE AND SCEC NEARSHORE NORTH OF COCOA
BEACH.

&&

.AVIATION...SFB WILL BE THE NEXT TO CLEAR OUT FOLLOWED BY MCO LATER
THIS MORNING. MIXING SHOULD BE STRONG ENOUGH TO BREAK UP THE LINE OF
STRATUS AS IT APPROACHES VRB...BUT WILL LIKELY NEED TO AMEND MLB FOR
OCCASIONAL BKN MVFR CIGS.

&&

.FIRE WEATHER...DRIEST CONDITIONS WILL DEVELOP THIS AFTERNOON NEAR
THE VILLAGES. A FEW HOURS OF <35% RH ARE EXPECTED...THOUGH THIS WILL
BE CLOSELY MONITORED IN CASE A SHORT FUSED RFW NEEDS TO BE ISSUED.
LATEST UPSTREAM (JAX) SOUNDING SHOWS MASSIVE DRYING JUST ABOVE THE
SURFACE. ALTHOUGH LONG DURATIONS OF CRITICALLY LOW HUMIDITY MAY NOT
DEVELOP ACROSS MUCH OF THE AREA...THE ACTUAL MAGNITUDE OF DRYING MAY
BE QUITE SIGNIFICANT BETWEEN 3 AND 5 PM THIS AFTERNOON...WITH RHS
BELOW 25% POSSIBLE NORTHWEST OF ORLANDO.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 FIRE WEATHER WATCH MONDAY AFTERNOON FOR LAKE/INLAND VOLUSIA/SEMINOLE
 AND ORANGE COUNTIES.

&&

HIRSCH
Hazardous weather outlook, Nov 12, 11:24 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1124 AM EST SUN NOV 12 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
131000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1124 AM EST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...RIP CURRENT IMPACT...
NORTHERLY WINDS WILL RESULT IN A NORTH TO SOUTH FLOWING LONGSHORE
CURRENT THIS AFTERNOON AND EVENING. ALWAYS REMEMBER TO SWIM NEAR A
MANNED LIFEGUARD STATION.

...WIND AND SEA IMPACT...
WINDS WILL INCREASE BEHIND A FRONTAL BOUNDARY LATE THIS MORNING AND
EARLY THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
WINDS AROUND 20 KT NORTH OF COCOA BEACH BEYOND 20 NAUTICAL MILES
OFFSHORE. CLOSER TO SHORE...SMALL CRAFT SHOULD EXERCISE CAUTION.
CONDITIONS WILL IMPROVE LATER THIS EVENING.

...FIRE WEATHER IMPACT...
A DRIER AIRMASS HAS MOVED INTO CENTRAL FLORIDA BEHIND A COLD FRONT.
THE WILDFIRE THREAT WILL BE ELEVATED TODAY NEAR THE OCALA NATIONAL
FOREST...WHERE LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COLD FRONT IS FORECAST TO BRING OUR NEXT CHANCE FOR STORMS AROUND
MIDWEEK. THERE IS A POSSIBILITY THAT AN ORGANIZED LINE OF STORMS...
SOME OF WHICH COULD BE STRONG...MAY SWEEP ACROSS CENTRAL FLORIDA
LATE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 11:07 AM ESTRed Flag WarningMLBLake, Volusia6 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.